MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Inappropriate Audible Prompt/Feedback (2280); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis visually, gch reported only 1 sample and physically received 2 samples of the same lot number.There was no significant damage to the packaging cartons for both samples.Sample1 had a biological contamination on the cuff and inside the tube.The adapter was missing and there was a clear surgical tape wrapped around the tube when returned.There were signs of scratches on trace pads for red/white and blue/white electrode leads.Electrically, resistance from end to end shall be less than 200 ohms and the actual measurements were over 200 ohms (red), 71.3 ohms (red/white), 65.5 ohms (blue), and 47.9 ohms (blue/white).For further analysis, a stylet was used to manipulate the shape of the device (especially around the clamp shell), and all electrode leads remained within the specification except red lead that was above 400 ohms.Functionally, the device (sample1) was connected to a nim system for electrode check and functional test (trace pads were submerged in a saline solution and stylet was used for tube manipulatio n).The channel 2 failed the electrode check intermittently and channel 1 was slightly noisy while channel 2 produced excessive noise during the functional testing.As for sample2, the sample2 was received wrapped in a blue cloth.The wire harness was missing and there was a clear surgical tape wrapped around the tube.There were signs of contamination (near murphy eye), and grey markings on trace pads for red/white and blue/white electrode leads.There were voids noted on trace pads for all electrode leads (from proximal to distal end of the trace pads), and there were voids on a silver trace under the adhesive for a blue electrode lead.Electrically, resistance from end to end shall be less than 200 ohms and the actual measurements for sample2 were 59.3 ohms (red), 117.3 ohms (red/white), 98.0 ohms (blue), and 86.4 ohms (blue/white), all within specification.However, after the tube manipulation red/white lead was above 200 ohms, and blue lead had no reading, while rest of the leads remained within specification.The electrode check and functional test for a sample2 could not be performed due to a missing harness.A review of the global complaint data showed no other complaints about this lot number.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the right channel was constantly reacting throughout the case 35,000mvs.They muted the channel so the sound from the machine would not annoy the surgeon while doing the procedure.The procedure was completed with the reported product.The 2nd case responded exactly like the first.Very high impedance.The second procedure was completed with the same product without injury to the patient there was no patient impact.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22517115
Report Number1045254-2025-01783
Device Sequence Number21064806
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)270123(10)0225870000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0225870000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight68 KG